Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 180, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 5, 2016, 5:34 PM MDT for Sheridan County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2016, 5:34 PM MDT (23:34 UTC)
- Expired
- Jul 5, 2016, 6:00 PM MDT
- In force
- 26 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 170 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 715 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 2406 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
377
WUUS53 KLBF 052334
SVRLBF
NEC161-060000-
/O.NEW.KLBF.SV.W.0180.160705T2334Z-160706T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
534 PM MDT TUE JUL 5 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 600 PM MDT
* AT 534 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ALLIANCE
AIRPORT...OR NEAR ALLIANCE...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ANTIOCH...KRAUSE LAKE AND WICKSON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4222 10251 4202 10248 4201 10270 4209 10270
4210 10274 4219 10274
TIME...MOT...LOC 2334Z 263DEG 23KT 4208 10279
HAIL...1.00IN
WIND...60MPH
$$
ET2 follow-up statements
848
WWUS53 KLBF 052345
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
545 PM MDT TUE JUL 5 2016
NEC161-060000-
/O.CON.KLBF.SV.W.0180.000000T0000Z-160706T0000Z/
SHERIDAN NE-
545 PM MDT TUE JUL 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHWESTERN SHERIDAN COUNTY...
AT 545 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTIOCH...OR 9
MILES EAST OF ALLIANCE...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANTIOCH AND WICKSON LAKE.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 96 AND 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4221 10251 4202 10248 4201 10270 4209 10270
4210 10274 4217 10274
TIME...MOT...LOC 2345Z 263DEG 23KT 4209 10269
HAIL...1.00IN
WIND...60MPH
$$
ET963
WWUS53 KLBF 052357
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
557 PM MDT TUE JUL 5 2016
NEC161-060006-
/O.EXP.KLBF.SV.W.0180.000000T0000Z-160706T0000Z/
SHERIDAN NE-
557 PM MDT TUE JUL 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHERIDAN COUNTY
WILL EXPIRE AT 600 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4221 10251 4202 10248 4201 10270 4209 10270
4210 10274 4217 10274
TIME...MOT...LOC 2355Z 263DEG 23KT 4209 10269
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:01 PM MDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 5, 2:01 PM MDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service North Platte NE 301 PM CDT TUE JUL 5 2016 .SYNOPSIS... Issued at 301 PM CDT Tue Jul 5 2016 Isolated to scattered showers with a few embedded thunderstorms have been ongoing most of the day across the area. This has kept temps cooler than originally expected due to the clouds, however in a few locations where the sun was able to shine for a few hours temps soared into the mid 90s (like OGA which last ob reported 96). A surface low was analyzed across S Dakota with a warm front into Iowa and a cold front trailing into Wyoming. Little change from yesterday with the upper levels as generally zonal flow across the high plains. && .SHORT TERM...(This evening through Wednesday) Issued at 301 PM CDT Tue Jul 5 2016 A couple of weak boundaries across the CWA late this afternoon will be focus for some isolated/scattered thunderstorms. CAPE is good however marginal shear. Storms will move quickly to the northeast. More of a focus will be the an upper level disturbance as it drifts across the area. The wave has already started to fire convection across se Wyoming and ne Colorado. Meanwhile overnight the cold front will drift across the area and stall to the south. Models are expecting more sun in the wake of this evenings storms with highs in the upper 80s to mid 90s, warmest across sw zones. At this time this looks good however was expected more sun today which gives me less than normal confidence. Still going to see moisture across the area and another reinforcing cold front will approach the area. In addition should see another upper level disturbance. Tomorrow the shear is a little stronger and continue to see good afternoon instability. Good model consensus about storms firing early across western S Dakota and pushing to the southeast with the cold front. The question is the southwestward extent of the development and the timing. High pops across n central and will monitor for western Nebraska. .LONG TERM...(Wednesday night through Tuesday) Issued at 301 PM CDT Tue Jul 5 2016 Jet lies along the US canadian border with mainly zonal flow across the lower 48. Stationary boundary will lie across western Nebraska on Wednesday with convection continuing into the evening mainly over northern Nebraska as upper trough moves onto the northern plains. Showers ending over north central zones Oneill vicinity as we get on backside of upper trough. Highs Thursday and Friday in the 80s as cooler air filters in behind the upper low. Heat returns Saturday and Sunday as ridge builds in from the west. Precipitation confined further west as it develops along the front range of the Rockies and then moves east into more stable air and diminishing. Stronger upper system moving into Idaho through the weekend with increasing chances of precipitation through western Nebraska through the beginning of the work week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1245 PM CDT Tue Jul 5 2016 Active weather across the area the next 15 hours. Isolated to scattered showers with a few embedded thunderstorms early this afternoon with additional and stronger storm development expected later this afternoon into the evening hours. Coverage still questionable and whether a direct impact to the terminal will be seen. Higher confidence of impact over southwest into north central Nebraska which impacts the KLBF terminal and looks to be south and east of the KVTN terminal. Some of the storms could be strong with gusty winds this evening. Overnight the thunderstorm chances diminishes with generally light winds and high clouds which continues into Wednesday morning. && .LBF Watches/Warnings/Advisories... None. && SYNOPSIS...Masek SHORT TERM...Masek LONG TERM...Power AVIATION...Masek
Hazardous weather outlook, Jul 5, 2:16 PM MDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT TUE JUL 5 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-062030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 316 PM CDT TUE JUL 5 2016 /216 PM MDT TUE JUL 5 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. MOSTLY ISOLATED STORM COVERAGE IS EXPECTED. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FAR EASTERN PORTION OF THE OUTLOOK AREA...ALONG AND EAST OF A NORTH PLATTE TO ONEILL LINE. ELSEWHERE A MARGINAL RISK OF SEVERE WEATHER EXISTS. LARGE HAIL AND WIND DAMAGE ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE RISK OF SEVERE WEATHER INCREASES WEDNESDAY AND MORE ORGANIZED STORM DEVELOPMENT IS EXPECTED. STORM COVERAGE COULD BECOME SCATTERED ACROSS NORTH CENTRAL NEBRASKA AND THERE IS SOME TORNADO RISK IN ADDITION TO WIND DAMAGE AND LARGE HAIL. STORM DEVELOPMENT COULD COMMENCE DURING THE AFTERNOON ACROSS NORTHWESTERN NEBRASKA AND SPREAD SOUTHEAST IN THE EVENING. MOSTLY ISOLATED THUNDERSTORM COVERAGE IS EXPECTED ON THURSDAY EAST OF VALENTINE AND BROKEN BOW. A FEW STRONG OR ISOLATED SEVERE STORMS COULD FORM. THE RISK IS LARGE HAIL AND WIND DAMAGE. THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH MONDAY AND MOSTLY ISOLATED STORM COVERAGE IS EXPECTED. THE RISK OF SEVERE WEATHER IS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Special weather statement, Jul 5, 4:43 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
443 PM MDT TUE JUL 5 2016
NEZ022-035-056-057-052330-
GARDEN-KEITH-DEUEL-ARTHUR-
443 PM MDT TUE JUL 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ARTHUR...
SOUTHEASTERN GARDEN...EASTERN DEUEL...WESTERN KEITH AND NORTHWESTERN
PERKINS COUNTIES...
AT 442 PM MDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF OSHKOSH TO NEAR JULESBURG...AND
MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OSHKOSH...BIG SPRINGS...BRULE...LEWELLEN...BARTON...LEMOYNE...
INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...BELMAR...
GOLDENEYE STATE WILDLIFE MANAGEMENT AREA...
CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...
ASH HOLLOW STATE HISTORICAL PARK...LAKE VIEW CAMPGROUND...
BLUEWATER BATTLEFIELD STATE HISTORICAL PARK...
OTTER CREEK CAMPGROUND...WINDLASS HILL...RUTHON...
EAGLE GULCH CAMPGROUND AND MEGEATH.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 132.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 93 AND 121.
IF YOU ARE ON OR NEAR LAKE MCCONAUGHY...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 4156 10235 4156 10180 4100 10180 4100 10195
4101 10205 4100 10235
TIME...MOT...LOC 2242Z 267DEG 25KT 4150 10227 4105 10226
ETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 10:33 PM MDT | Special Weather Statement | LBF | Cherry | 42 min |
| Jul 5, 4:43 PM MDT | Special Weather Statement | LBF | Deuel | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.